UNIVERSITY
OF WROCŁAW
 
Main Page
Online First
Contents of previous volumes
Forthcoming papers
General Information
Instructions for authors


VOLUMES
41.2 41.1 40.2 40.1 39.2 39.1 38.2
38.1 37.2 37.1 36.2 36.1 35.2 35.1
34.2 34.1 33.2 33.1 32.2 32.1 31.2
31.1 30.2 30.1 29.2 29.1 28.2 28.1
27.2 27.1 26.2 26.1 25.2 25.1 24.2
24.1 23.2 23.1 22.2 22.1 21.2 21.1
20.2 20.1 19.2 19.1 18.2 18.1 17.2
17.1 16.2 16.1 15 14.2 14.1 13.2
13.1 12.2 12.1 11.2 11.1 10.2 10.1
9.2 9.1 8 7.2 7.1 6.2 6.1
5.2 5.1 4.2 4.1 3.2 3.1 2.2
2.1 1.2 1.1 .imap
 
 
WROCŁAW UNIVERSITY
OF SCIENCE AND
TECHNOLOGY

Contents of PMS, Vol. 30, Fasc. 2,
pages 339 - 351
 

INEQUALITIES FOR QUANTILES OF THE CHI-SQUARE DISTRIBUTION

Tadeusz Inglot

Abstract: We obtain a new sharp lower estimate for tails of the central chi-square distribution. Using it we prove quite accurate lower bounds for the chi-square quantiles covering the case of increasing number of degrees of freedom and simultaneously tending to zero tail probabilities. In the case of small tail probabilities we also provide upper bounds for these quantiles which are close enough to the lower ones. As a byproduct we propose a simple approximation formula which is easy to calculate for the chi-square quantiles. It is expressed explicitly in terms of tail probabilities and a number of degrees of freedom.

2000 AMS Mathematics Subject Classification: Primary: 62E17; Secondary: 60E15, 62E15, 62Q05, 65C60.

Keywords and phrases: Chi-square quantiles, normal quantiles, lower and upper bounds, tails of chi-square distribution, Wilson–Hilferty formula.

Download:    Abstract    Full text   Abstract + References